MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 2/5/2024.D4 batch # unk.H6: health effect ¿ clinical code gastrointestinal system (e10).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: 1.Were there any issues with staple formation(malformed staples, staple line missing staples, etc.)? if yes, please explain.:the staples were not formed on the distal stump of the rectum.Since it was a very low anterior resection, it was not visible to the surgeon if it was malformed or missing staple line.All what happened was as soon as the contour was opened the rectum had opened to which they had to re-suture the whole rectum.In case they were not able to re suture the rectum.The patient had to go apr procedure 2.Was there a change in the procedure? if yes, please explain.: 2.Yes, there was a diverting colostomy to done for the patient.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? when was the staple retaining cap removed? what provisions did the surgeon take to ensure the tissue was lying evenly within the jaws? was the device difficult to close? was the device closed and repositioned multiple times prior to firing? was the device difficult to fire? was the distal transection completed in one or multiple firings? what is the scrub's experience with reloading the device? were there any difficulties loading the device? what did they do to ensure that the cartridge was snapped in please prior to closing the device? what is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lar the contour was used in hirschprung diseased patient and the distal transection was done using the contour and while checking the staple line it opened up leading to re-anastamosis of the patient the surgery was delayed 45 minutes.The procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/23/2024.D4: batch #876a71.Investigation summary : the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample revealed that the cr40g reload was received with no apparent damage along with its opened packaging.The reload was received void of staples, with the washer completely cut, drivers exposed, and with the knife partially advance.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The condition of returned knife exposed is related to improper use of the reload.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: before firing, verify that the intended tissue is in the closed jaws of the instrument.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.The event described could not be confirmed as the reload was received fully fired.A manufacturing record evaluation was performed for the finished device batch number 876a71, and no non-conformances related to the reported complaint condition were identified.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18646193
Report Number3005075853-2024-01042
Device Sequence Number8264062
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public10705036001430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR40G
Device Lot Number876A71
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown